Alert archive / Vermont / Wind Advisories in 2012

Wind Advisory 11, NWS Burlington, VT

October 30, 201211 counties in Vermont; 4 counties in New York

NWS Burlington, VT issued this wind advisory at Oct 30, 2012, 4:05 AM EDT for 11 counties in Vermont; 4 counties in New York. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Oct 30, 2012, 4:05 AM EDT (08:05 UTC)
Expired
Oct 30, 2012, 3:56 PM EDT
In force
12 hr
Issued by
NWS Burlington, VT

Counties Clinton County, NY, Essex County, NY, Franklin County, NY, St. Lawrence County, NY, Addison County, VT, Caledonia County, VT, Chittenden County, VT, Essex County, VT, Franklin County, VT, Grand Isle County, VT, Lamoille County, VT, Orange County, VT, Orleans County, VT, Rutland County, VT, Washington County, VT

The radar

The Burlington radar (KCXX), 11 km from the middle of the area, began a volume at 08:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 8.1 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2012-10-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2012-10-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 932 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
704 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
932 m²/s²
0-3 km storm-relative helicity
1052 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

064 
WWUS71 KBTV 300805
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
405 AM EDT TUE OCT 30 2012

NYZ026-027-029>031-034-087-VTZ003-004-006>008-010>012-016>019-
301600-
/O.CAN.KBTV.HW.W.0003.000000T0000Z-121030T1500Z/
/O.NEW.KBTV.WI.Y.0011.121030T0805Z-121030T2100Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX-
SOUTHWESTERN ST. LAWRENCE-ORLEANS-ESSEX-LAMOILLE-CALEDONIA-
WASHINGTON-ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN-
EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE...
SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID...
OGDENSBURG...POTSDAM...GOUVERNEUR...NEWPORT...ISLAND POND...
JOHNSON...STOWE...ST. JOHNSBURY...MONTPELIER...BRADFORD...
RANDOLPH...RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...
ENOSBURG FALLS...RICHFORD...UNDERHILL...BRISTOL...RIPTON...
EAST WALLINGFORD...KILLINGTON
405 AM EDT TUE OCT 30 2012

...WIND ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. THE
HIGH WIND WARNING HAS BEEN CANCELLED.

* LOCATIONS...NORTHERN NEW YORK AND CENTRAL AND NORTHERN VERMONT.

* HAZARDS...STRONG GUSTY WINDS.

* WINDS...EAST TO SOUTHEAST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...GUSTY WINDS WILL DEVELOP FROM THE EAST AND SOUTHEAST BY
  MID-MORNING AND CONTINUE THROUGH LATE AFTERNOON.

* IMPACTS...WINDS OF THIS MAGNITUDE ARE CAPABLE OF DOWNING TREES
  AND POWER LINES...WHICH COULD RESULT IN POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

NYZ028-035-VTZ001-002-005-009-301600-
/O.CAN.KBTV.WI.Y.0010.000000T0000Z-121030T1500Z/
/O.NEW.KBTV.WI.Y.0011.121030T0805Z-121030T2100Z/
EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-
WESTERN CHITTENDEN-WESTERN ADDISON-
INCLUDING THE CITIES OF...PLATTSBURGH...PORT HENRY...
TICONDEROGA...ALBURGH...SOUTH HERO...ST. ALBANS...BURLINGTON...
MIDDLEBURY...VERGENNES
405 AM EDT TUE OCT 30 2012

...WIND ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON.

* LOCATIONS...THE ENTIRE CHAMPLAIN VALLEY.

* HAZARDS...STRONG GUSTY WINDS.

* WINDS...EAST TO SOUTHEAST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...GUSTY WINDS WILL DEVELOP FROM THE EAST AND SOUTHEAST BY
  MID-MORNING AND CONTINUE THROUGH LATE AFTERNOON.

* IMPACTS...WINDS OF THIS MAGNITUDE ARE CAPABLE OF DOWNING TREES
  AND POWER LINES...WHICH COULD RESULT IN POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

EVENSON
3 follow-up statements
212 
WWUS71 KBTV 301026
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
626 AM EDT TUE OCT 30 2012

NYZ026>031-034-035-087-VTZ001>012-016>019-301600-
/O.CON.KBTV.WI.Y.0011.000000T0000Z-121030T2100Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT...
ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY...
MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
626 AM EDT TUE OCT 30 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND
ADVISORY...UNTIL 5 PM EDT THIS AFTERNOON.

* LOCATIONS...NORTHERN NEW YORK AND MUCH OF VERMONT.

* HAZARDS...STRONG GUSTY WINDS.

* WINDS...EAST TO SOUTHEAST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...GUSTY WINDS WILL DEVELOP FROM THE EAST AND SOUTHEAST 
  BY MID-MORNING AND CONTINUE THROUGH LATE AFTERNOON.

* IMPACTS...WINDS OF THIS MAGNITUDE ARE CAPABLE OF DOWNING TREES 
  AND POWER LINES...WHICH COULD RESULT IN POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

EVENSON
346 
WWUS71 KBTV 301506
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
1106 AM EDT TUE OCT 30 2012

NYZ026>031-034-035-087-VTZ001>012-016>019-302100-
/O.CON.KBTV.WI.Y.0011.000000T0000Z-121030T2100Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT...
ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY...
MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
1106 AM EDT TUE OCT 30 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND
ADVISORY...UNTIL 5 PM EDT THIS AFTERNOON.

* LOCATIONS...NORTHERN NEW YORK AND MUCH OF VERMONT.

* HAZARDS...STRONG GUSTY WINDS.

* WINDS...EAST TO SOUTHEAST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...GUSTY WINDS WILL FROM THE EAST AND SOUTHEAST WILL CONTINUE
  THROUGH LATE THIS AFTERNOON.

* IMPACTS...WINDS OF THIS MAGNITUDE ARE CAPABLE OF DOWNING TREES 
  AND POWER LINES...WHICH COULD RESULT IN POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

WGH
458 
WWUS71 KBTV 301956
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
356 PM EDT TUE OCT 30 2012

NYZ026>031-034-035-087-VTZ001>012-016>019-302100-
/O.CAN.KBTV.WI.Y.0011.000000T0000Z-121030T2100Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT...
ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY...
MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
356 PM EDT TUE OCT 30 2012

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE WIND
ADVISORY FOR NORTHERN NEW YORK AND MOST OF VERMONT.

WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA.

$$

WGH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Oct 30, 1:34 AM EDT, 2 hours 31 minutes earlier.

Area forecast discussion, Oct 30, 1:34 AM EDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
134 AM EDT TUE OCT 30 2012

.SYNOPSIS...
SANDY WILL IMPACT THE NORTH COUNTRY THIS AFTERNOON THROUGH TUESDAY
WITH PERIODS OF RAIN AND VERY STRONG WINDS. THE STRONGEST WINDS
WILL DEVELOP ACROSS SOUTHERN VERMONT BY EARLY THIS AFTERNOON AND
EXPAND NORTH TOWARD THE INTERNATIONAL BORDER BY EVENING. THESE WINDS
WILL BE CAPABLE OF DOWNING TREES AND POWER LINES...WHICH WILL RESULT
IN POWER OUTAGES. RAINFALL AMOUNTS WILL BE HIGHLY VARIABLE
ACROSS THE NORTH COUNTRY...BUT FLOODING IS EXPECTED.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
AS OF 1022 PM EDT MONDAY...DAMAGING WINDS BECOMING LESS OF A
THREAT OVERNIGHT WITH HIGHEST WINDS CONFINED TO THE SUMMITS AND
IN LOCALLY OROGRAPHICALLY FAVORED AREAS. OVERALL WIND FIELDS
SFC-850MB LAYER WILL GRADUALLY DIMINISH NOW THAT SANDY IS INLAND
OVER NJ. HAVE DOWNGRADED HIGH WIND WARNING TO A WIND ADVISORY FOR
THE CHAMPLAIN VALLEY OF VERMONT AS OF 10 PM. ELSEWHERE...STILL
SOME OROGRAPHICALLY FAVORED WIND POTENTIAL WITH A FEW GUSTS TO 60
MPH POSSIBLE. THIS WOULD INCLUDE THE IMMEDIATE ST. LAWRENCE
VALLEY...AND DOWNSLOPE AREAS WEST OF THE GREEN MTNS AS WELL AS THE
NORTHEAST KINGDOM WITH SELY FLOW OFF THE WHITE MTNS.

WE HAVE RECEIVED ISOLATED REPORTS OF STRONG WINDS EARLIER...INCLUDING
61 MPH AT LYNDON STATE COLLEGE...53 MPH AT ST. JOHNSBURY...53 MPH
AT RUTLAND...AND 44 MPH AT MASSENA. SPIRAL BANDS/RAIN SHOWERS
WILL CONTINUE TO MOVE NWWD WITH STRONG 850MB FLOW WITH PERIODS OF
RAIN OVERNIGHT...MOST FREQUENT ALONG FAVORED UPSLOPE AREAS ALONG
EAST SIDE OF ADIRONDACKS AND GREEN MTNS. NOT EXPECTING MUCH HEAVY
RAIN OVERNIGHT BASED ON RADAR TRENDS. TRANSIENT MODERATE RAIN BAND
ACROSS SRN VERMONT WILL MOVE FROM ESE-WNW NEXT SEVERAL HOURS AND
NOT PERSIST IN ANY ONE AREA FOR MORE THAN 1-2 HRS. OVERALL THREAT
OF FLOODING MAY ALSO BE DIMINISHING FOR OUR REGION. WILL ALLOW THE
MIDNIGHT SHIFT TO REASSESS ANY HYDRO CONCERNS.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH WEDNESDAY NIGHT/...
AS OF 453 PM EDT MONDAY...SANDY CONTINUES TO IMPACT THE NORTH
COUNTRY THROUGH THE SHORT TERM PERIOD...THOUGH IMPACTS GENERALLY
ARE LOWER. MID/UPPER LEVEL CIRCULATION SLOWLY WEAKENS ACROSS
CENTRAL/WESTERN PA ON TUESDAY...BEFORE SHIFTING TOWARD OUR CWA
WEDNESDAY NIGHT. SURFACE AND MID-LEVEL FLOW CONTINUES TO BE
STRONG OUT OF THE SOUTHEAST ON TUESDAY...AND WHILE OUR HIGH WIND
WARNING GOES INTO THE MID-DAY HOURS...WE MAY LIKELY NEED A WIND
ADVISORY THROUGH 00Z WEDNESDAY AS SOUNDINGS SHOW THE POTENTIAL
FOR WIND GUSTS OF 40 AND 50 MPH WITH SOME HIGHER GUSTS POSSIBLE
ALONG THE WESTERN SLOPES AND HIGHER TERRAIN. OF OTHER INTEREST IN
TUESDAY IS THE POTENTIAL FOR CONVECTIVE SHOWERS. LATEST 12KM NAM
AND MORE-SO LOCAL 4KM WRF INDICATE SOME HEAVY PRECIPITATION BANDS
ACROSS CENTRAL AND NORTHERN VERMONT TAPPING INTO DEEP MOISTURE
OFF THE NC COAST ON S/SE FLOW. WITH STRONG WIND FIELD STILL OVER
THE REGION HARD TO PINPOINT CONVECTIVE CHANCES AT THIS TIME...BUT
FEEL THERE WILL BE SCATTERED TO NUMEROUS SHOWERS AROUND SO WILL
KEEP POPS HIGH THROUGH THE DAY.

FOR TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...WITH CONTINUED
LOW/MID LEVEL MOISTURE ACROSS THE REGION AND SHORTWAVE ENERGY
ROTATING AROUND DEEP CLOSED UPPER CIRCULATION TO OUR SOUTHWEST
AREAS OF SHOWERS WILL CONTINUE THROUGH THE PERIOD AND WE'LL CARRY
SOME LIKELY POPS. IN ADDITION...WELL ABOVE NORMAL TEMPERATURES
WILL CONTINUE WITH HIGHS IN THE 60S ON TUESDAY AND UPPER 50S TO
MID 60S ON WEDNESDAY.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
AS OF 450 PM EDT MONDAY...THE REMAINS OF SANDY WILL BE OVER THE
NORTHEASTERN U.S. THURSDAY THROUGH FRIDAY...BUT THE WINDS WILL
HAVE DIMINISHED GREATLY BY THE TIME THIS SYSTEM AFFECTS THE NORTH
COUNTRY IN THE EXTENDED PORTION OF THE FORECAST. WILL GO WITH A
CHANCE OF RAIN SHOWERS THURSDAY AND FRIDAY. THERE WILL BE A SLIGHT
CHANCE OF SHOWERS OVER THE HIGHER TERRAIN OF THE ADIRONDACKS AND
GREEN MOUNTAINS ON SATURDAY. A RIDGE OF HIGH PRESSURE WILL BUILD
INTO THE REGION SATURDAY NIGHT AND WILL REMAIN OVER THE REGION
THROUGH MONDAY.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
THROUGH 06Z WEDNESDAY...COND WILL RANGE FROM VFR/MVFR THRU 12Z-14Z
THIS MORNING. LOOKING FOR CEILINGS TO RANGE FROM BKN020-035. VSBY
4-6SM W/ LGT --RW/FG. LLWS STILL POSSIBLE THRU 14Z THIS MORNING
FROM THE ESE 45-55KTS. AFT 14Z...CONTINUED MIX OF VFR/MVFR SKIES
WITH SOME --RW POSSIBLE WITH NO VSBY REDUCTION. BY 00Z WED...MIX
OF MVFR/IFR COND AS WRAP-AROUND MOISTURE BRINGS CEILINGS DOWN TO
BKN015-025 AND SOME FG/BR BRINGING VSBY DOWN MAINLY 3-4SM W/
MPV/SLK DOWN TO 1SM AT TIMES. STRONG WINDS FOR ALL SITES DUE TO
REMNANTS OF TROPICAL SYSTEM AFFECTING AREA. LOOKING FOR ENE
SHIFTING TO MAINLY SSE...18-30KTS WITH GUSTS TO NEAR 40KTS.

OUTLOOK 06Z WEDNESDAY THROUGH SATURDAY...THE REMAINS OF SANDY
WILL CONTINUE TO AFFECT THE AREA FOR MOST OF THE PERIOD AS IT
DRIFTS SLOWLY NORTHWARD. EXPECT PERIODS OF RAIN AND RAIN SHOWERS
THROUGH THE PERIOD...ALONG WITH MVFR/VFR CONDITIONS.

&&

.HYDROLOGY...
AS OF 453 PM EDT MONDAY...NO MAJOR WIDESPREAD FLOODING IS
ANTICIPATED BUT SOME AREAS OF MINOR TO MODERATE CONCERN EXIST
ALONG THE SOUTHEAST FACING SLOPES OF THE SOUTHERN GREEN MOUNTAINS
AND THE NORTHERN ADIRONDACKS. OFFICIAL NERFC FORECASTS AND IN-
HOUSE MODEL RUNS SHOW A FEW RIVERS WILL HAVE THE POTENTIAL FOR
REACHING ACTION OR MINOR FLOOD STAGE IF OVER 2" OF RAIN FALLS
OVER THE BASIN. THE RIVERS OF GREATEST CONCERN WOULD BE THE OTTER
CREEK...BLACK RIVER...OTTAUQUECHEE RIVER AND AYERS BROOK IN
SOUTHEAST VERMONT...AS WELL AS THE AUSABLE RIVER IN NY.

&&

.MARINE...
AS OF 4 PM EDT MONDAY...HAZARDOUS BOATING CONDITIONS EXPECTED
THIS EVENING THROUGH TUESDAY. A LAKE WIND ADVISORY IS NOW IN
EFFECT THROUGH TUESDAY.

NORTHEAST WINDS OF 20-30 KNOTS WILL CONTINUE THIS EVENING INTO
THE OVERNIGHT WITH WIND GUSTS TO 35 KNOTS. GUSTY WINDS WILL
CONTINUE INTO TUESDAY...FROM THE SOUTHEAST WITH GUSTS IN THE
30-35 KNOT RANGE. WAVES OF 2-5 FEET CAN BE EXPECTED TONIGHT
THROUGH TUESDAY.

WINDS AND WAVES WILL GRADUALLY DECREASE TUESDAY NIGHT. WINDS WILL
RANGE FROM 10-20 KNOTS OUT OF THE SOUTHEAST WITH WAVES OF 1 TO 3
FEET.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...HIGH WIND WARNING UNTIL 11 AM EDT THIS MORNING FOR VTZ003-004-
     006>008-010>012-016>019.
     FLOOD WATCH THROUGH WEDNESDAY MORNING FOR VTZ009>012-018-019.
     WIND ADVISORY UNTIL 11 AM EDT THIS MORNING FOR VTZ001-002-005-
     009.
NY...HIGH WIND WARNING UNTIL 11 AM EDT THIS MORNING FOR NYZ026-027-
     029>031-034-087.
     FLOOD WATCH THROUGH WEDNESDAY MORNING FOR NYZ028-031-034-035.
     WIND ADVISORY UNTIL 11 AM EDT THIS MORNING FOR NYZ028-035.

&&

SYNOPSIS...LAHIFF
NEAR TERM...BANACOS/LAHIFF
SHORT TERM...LAHIFF
LONG TERM...WGH
AVIATION...RJS/JN
HYDROLOGY...RJS
MARINE...RJS
Hazardous weather outlook, Oct 29, 10:29 PM EDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
1029 PM EDT MON OCT 29 2012

NYZ026-027-029-030-087-VTZ003-004-006>008-016-017-310230-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE-ORLEANS-ESSEX-LAMOILLE-
CALEDONIA-WASHINGTON-EASTERN FRANKLIN-EASTERN CHITTENDEN-
1029 PM EDT MON OCT 29 2012

...HIGH WIND WARNING IN EFFECT UNTIL 11 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT AND NORTHWEST VERMONT.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ031-034-310230-
WESTERN CLINTON-WESTERN ESSEX-
1029 PM EDT MON OCT 29 2012

...HIGH WIND WARNING IN EFFECT UNTIL 11 AM EDT TUESDAY...
...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VTZ001-002-005-310230-
GRAND ISLE-WESTERN FRANKLIN-WESTERN CHITTENDEN-
1029 PM EDT MON OCT 29 2012

...WIND ADVISORY IN EFFECT UNTIL 11 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST VERMONT.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ028-035-310230-
EASTERN CLINTON-EASTERN ESSEX-
1029 PM EDT MON OCT 29 2012

...WIND ADVISORY IN EFFECT UNTIL 11 AM EDT TUESDAY...
...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VTZ009-310230-
WESTERN ADDISON-
1029 PM EDT MON OCT 29 2012

...WIND ADVISORY IN EFFECT UNTIL 11 AM EDT TUESDAY...
...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VTZ010>012-018-019-310230-
ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN ADDISON-EASTERN RUTLAND-
1029 PM EDT MON OCT 29 2012

...HIGH WIND WARNING IN EFFECT UNTIL 11 AM EDT TUESDAY...
...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Oct 29, 11:19 PM EDT, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1119 PM EDT MON OCT 29 2012

NYZ026>031-034-035-087-VTZ001>012-016>019-301000-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT...
ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY...
MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
1119 PM EDT MON OCT 29 2012

...SANDY WILL IMPACT THE NORTH COUNTRY THROUGH TUESDAY...

.WATCHES/WARNINGS/ADVISORIES...
A HIGH WIND WARNING IS IN EFFECT FOR ALL OF THE NORTH COUNTRY
EXCEPT THE CHAMPLAIN VALLEY THROUGH 11 AM TUESDAY.

A WIND ADVISORY IS IN EFFECT FOR THE CHAMPLAIN VALLEY THROUGH 11
AM TUESDAY.

A FLOOD WATCH IS IN EFFECT THROUGH WEDNESDAY MORNING FOR PORTIONS
OF NORTHERN NEW YORK AND VERMONT...INCLUDING THE FOLLOWING
AREAS...IN NORTHERN NEW YORK...EASTERN CLINTON...EASTERN
ESSEX...WESTERN CLINTON AND WESTERN ESSEX. IN VERMONT...EASTERN
ADDISON...EASTERN RUTLAND...ORANGE...WESTERN ADDISON...WESTERN
RUTLAND AND WINDSOR.

.STORM INFORMATION...
AT 500 PM EDT...THE CENTER OF POST-TROPICAL CYCLONE SANDY WAS
LOCATED NEAR LATITUDE 39.8 NORTH...LONGITUDE 75.4 WEST. MAXIMUM
SUSTAINED WINDS ARE NEAR 75 MPH...WITH HIGHER GUSTS. SANDY IS
MOVING TOWARD THE NORTHWEST AT 18 MPH. THIS GENERAL MOTION IS
EXPECTED TO CONTINUE THROUGH TUESDAY WITH A REDUCTION IN FORWARD
SPEED AS IT MOVES ACROSS PENNSYLVANIA DURING TUESDAY .

.WINDS...
EAST TO NORTHEAST WINDS WILL PEAK OVERNIGHT. WINDS OF 30 TO 40
MPH WITH GUSTS UP TO 60 MPH ARE ANTICIPATED ACROSS THE WESTERN
SLOPES...NORTHEAST KINGDOM OF VERMONT AND EXPOSED HIGHER TERRAIN
ABOVE 2000 FEET...AS WELL AS THE SAINT LAWRENCE VALLEY.
ELSEWHERE...WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH ARE
LIKELY FOR THE CHAMPLAIN VALLEY.

.IMPACT...
SCATTERED TO WIDESPREAD DOWNED TREES AND POWERLINES ARE LIKELY...
RESULTING IN POWER OUTAGES. IN ADDITION...MINOR STRUCTURAL DAMAGE
TO POORLY CONSTRUCTED HOMES OR BUILDINGS IS EXPECTED.

.RAINFALL...
AVERAGE RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED ACROSS THE
SOUTHEAST UPSLOPE FACING SIDES OF THE EASTERN ADIRONDACKS IN
NORTHERN NEW YORK...AND THE CENTRAL AND SOUTHERN GREEN MOUNTAINS IN
VERMONT...WITH ISOLATED HIGHER AMOUNTS POSSIBLE. MEANWHILE...LESS
THAN ONE INCH IS EXPECTED ELSEWHERE.

.FLOODING...
NO MAJOR WIDESPREAD FLOODING IS ANTICIPATED BUT SOME AREAS OF
MINOR TO MODERATE CONCERN EXIST. A FEW RIVERS WILL HAVE THE
POTENTIAL FOR REACHING ACTION OR MINOR FLOOD STAGE IF OVER 2" OF
RAIN FALLS OVER THE BASIN. THE RIVERS OF GREATEST CONCERN WOULD BE
THE OTTER CREEK...BLACK RIVER...OTTAUQUECHEE RIVER AND AYERS BROOK
IN SOUTHEAST VERMONT...AS WELL AS THE AUSABLE RIVER IN NY.

.MARINE...
A LAKE WIND ADVISORY REMAINS IN EFFECT THROUGH TUESDAY WITH HAZARDOUS
BOATING CONDITIONS EXPECTED.

NORTHEAST WINDS OF 20 TO 30 KNOTS WILL CONTINUE OVERNIGHT WITH
WIND GUSTS TO 35 KNOTS. GUSTY WINDS WILL CONTINUE INTO
TUESDAY...FROM THE SOUTHEAST WITH GUSTS IN THE 30 TO 35 KNOT
RANGE. WAVES OF 2 TO 5 FEET CAN BE EXPECTED THROUGH TUESDAY.

.NEXT UPDATE...
THE NEXT UPDATE WILL BE ISSUED BY THE NATIONAL WEATHER SERVICE IN
BURLINGTON BY 6 AM...OR SOONER IF CONDITIONS WARRANT. PLEASE STAY
TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS THREATENING
WEATHER SITUATION.
Local storm report, Oct 30, 12:36 AM EDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
1236 AM EDT TUE OCT 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0149 PM     NON-TSTM WND DMG SUTTON                  44.63N  72.03W
10/29/2012                   CALEDONIA          VT   TRAINED SPOTTER

            LARGE PINE TREE DOWN NEAR WHEELOCK ROAD.

0310 PM     NON-TSTM WND DMG 3 N SPRINGFIELD         43.33N  72.48W
10/29/2012                   WINDSOR            VT   DEPT OF HIGHWAYS

            TREES AND POWER LINES DOWN ON RT 5.

0315 PM     NON-TSTM WND DMG HARTFORD                43.66N  72.34W
10/29/2012                   WINDSOR            VT   DEPT OF HIGHWAYS

            DOWNED TREE AND LINES ON RT 14 IN HARTFORD VILLAGE

0515 PM     NON-TSTM WND DMG MARSHFIELD              44.35N  72.35W
10/29/2012                   WASHINGTON         VT   PUBLIC

            6 TREES DOWN ON RESIDENTIAL PROPERTY IN MARSHFIELD

0812 PM     NON-TSTM WND DMG BOLTON                  44.38N  72.89W
10/29/2012                   CHITTENDEN         VT   EMERGENCY MNGR

            VT EMERGENCY MANAGEMENT REPORTS A POWER LINE DOWN NEAR
            INTERSECTION OF ROUTE 2 AND I-89 IN BOLTON FLATS.
            INTERSTATE NEAR BOLTON FLATS IS TEMPORARILY CLOSED.

&&

EVENT NUMBER BTV1200439 BTV1200441 BTV1200440 BTV1200442 BTV1200443

LOCONTO
Local storm report, Oct 30, 12:56 AM EDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
1256 AM EDT TUE OCT 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     NON-TSTM WND DMG 1 N WATERBURY CENTER    44.40N  72.72W
10/30/2012                   WASHINGTON         VT   EMERGENCY MNGR

            TREE DOWN ON ROUTE 100 NEAR THE GREEN MOUNTAIN CLUB IN
            WATERBURY CENTER PER VEM TWITTER PAGE.

&&

EVENT NUMBER BTV1200445

LOCONTO
Local storm report, Oct 30, 3:26 AM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
326 AM EDT TUE OCT 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0149 PM     NON-TSTM WND DMG SUTTON                  44.63N  72.03W
10/29/2012                   CALEDONIA          VT   TRAINED SPOTTER

            LARGE PINE TREE DOWN NEAR WHEELOCK ROAD.

0310 PM     NON-TSTM WND DMG 3 N SPRINGFIELD         43.33N  72.48W
10/29/2012                   WINDSOR            VT   DEPT OF HIGHWAYS

            TREES AND POWER LINES DOWN ON RT 5.

0315 PM     NON-TSTM WND DMG HARTFORD                43.66N  72.34W
10/29/2012                   WINDSOR            VT   DEPT OF HIGHWAYS

            DOWNED TREE AND LINES ON RT 14 IN HARTFORD VILLAGE

0515 PM     NON-TSTM WND DMG MARSHFIELD              44.35N  72.35W
10/29/2012                   WASHINGTON         VT   PUBLIC

            6 TREES DOWN ON RESIDENTIAL PROPERTY IN MARSHFIELD

0812 PM     NON-TSTM WND DMG BOLTON                  44.38N  72.89W
10/29/2012                   CHITTENDEN         VT   EMERGENCY MNGR

            VT EMERGENCY MANAGEMENT REPORTS A POWER LINE DOWN NEAR
            INTERSECTION OF ROUTE 2 AND I-89 IN BOLTON FLATS.
            INTERSTATE NEAR BOLTON FLATS IS TEMPORARILY CLOSED.

1200 AM     NON-TSTM WND DMG 1 N WATERBURY CENTER    44.40N  72.72W
10/30/2012                   WASHINGTON         VT   EMERGENCY MNGR

            TREE DOWN ON ROUTE 100 NEAR THE GREEN MOUNTAIN CLUB IN
            WATERBURY CENTER PER VEM TWITTER PAGE.

&&

EVENT NUMBER BTV1200439 BTV1200441 BTV1200440 BTV1200442 BTV1200443
BTV1200445

LOCONTO

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 29, 10:01 PM EDTWind AdvisoryBTVAddison, Chittenden, Franklin, Grand Isle6 hr
Oct 30, 7:23 PM EDTSpecial Weather StatementBTVAddison, Caledonia, Chittenden, Essex, Franklin, Grand Isle and 6 more3 hr

Nearby

Wind Advisories in Vermont, 2012Wind Advisories in New York, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.